MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER 100CC; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER 100CC; EXPANDER, SKIN, INFLATABLE
Catalog Number 3504301M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was reviewed, and no anomalies were found related to this complaint.In addition, the mre review verifies that the device was manufactured in accordance with documented specification and procedures.Initial reporter phone number: (b)(6).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an unspecified procedure with a mentor 100cc tissue expander that deflated intraoperatively.As a result, the device was replaced with a mentor tissue expander 400cc, catalog number 3504303m, serial number (b)(4), lot number 7359417.No patient consequences were reported.
 
Additional Manufacturer Narrative
On 5/31/2019, the mentor failure analysis lab received the device for evaluation.Device evaluation summary: during evaluation of the sample it was to be intact.In addition during the leak test a rupture was noted in the anterior view measuring less than 0.1 cm.Microscopic examination was performed and no evidence of instrument damage was observed.No other anomalies were observed.The manufacturing records were reviewed, and the manufacturing criteria were met prior to the release of this lot.Deflation is a known complication associated with mentor mammary prostheses.Possible causes of deflation of saline-filled implants include, but are not limited to the following events: excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, manual massage, and intimate physical contact; stress or trauma to the breast, mechanical damage prior to or during surgery, compression during mammographic imaging.Although no conclusion could be reach on the reported event, it should be noted that mentor performs 100% inspection of all devices prior to release.Please note that it is possible to damage the implant during insertion.Ensure that excessive force is not applied to a very small area of the shell during insertion of the device through the incision.Instead, apply force over as large an area of the implant as possible when inserting it.Avoid pushing the device into place with one or two fingers in a localized area, as this may create an area of weakness on the shell.In addition, an incision should be of appropriate length to accommodate the style, size, and profile of the implant.This will reduce the potential for creating excessive stress to the implant during insertion, and will avoid the risk of damage to the implant.Manufacturer reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER 100CC
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key8450088
Report Number1645337-2019-09664
Device Sequence Number429344
Product Code LCJ
UDI-Device Identifier00081317002376
UDI-Public00081317002376
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2022
Device Catalogue Number3504301M
Device Lot Number7628784
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 02/27/2019
Supplement Date Received by Manufacturer05/31/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date06/25/2019
Patient Sequence Number1